MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTB01, 5X150 KII SH BLD ZTHR 6/BX; GCJ

APPLIED MEDICAL RESOURCES CTB01, 5X150 KII SH BLD ZTHR 6/BX; GCJ
Model Number CTB01
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/25/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event product was returned to applied medical for evaluation.Engineering functionally tested the unit and noted that the shield on the shielded bladed obturator was unable to return to the deactivated position after deployment.Engineering realigned an internal spring and the unit functioned as intended.The likely root cause of the misaligned spring is force and manipulation on the trocar during multiple attempts at insertion.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report represents the initial and final report.Based on the description of the event during initial intake of the complaint, the event was not reportable as it was unlikely to cause or contribute to death or serious injury.After engineering performed their evaluation, the event is now deemed reportable due to the shield locking mechanism failure.
 
Event or Problem Description
Laparoscopic ovarian cystectomy - "the surgeon tried to go in with a ctf03 and couldn't gain access.He then attempted to gain access with the ctb01 after trying several times he then stated the trocar was jammed "broken".Additional information received via email from sales representative on may 18, 2016: "what i was told by the staff is the trocar jammed, meaning the button on the obturator to engage the shield would not slide over.It was stuck." patient status: "patient was fine following procedure.".

Brand Name
CTB01, 5X150 KII SH BLD ZTHR 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6423090
Report Number2027111-2017-01621
Device Sequence Number454686
Product Code GCJ
UDI-Device Identifier00607915123994
UDI-Public(01)00607915123994(17)180521(30)01(10)1247399
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K072674
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date05/21/2018
Device Model NumberCTB01
Device Catalogue Number101103301
Device Lot Number1247399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2016
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCISSORS, CTF03